Overdose Spike in Dane County
During the last 24 hours, at least four people have experienced an overdose.
Public Health Madison & Dane County and the Madison Police Department are issuing a public health alert due to an unexpected increase in drug-involved overdoses in Dane County. During the last 24 hours, at least four people have experienced an overdose.
This alert is to increase community awareness and advise first responders, healthcare professionals, and people who use drugs and their families of the increased risk for overdose in our community.
Currently, it is unknown as to what is driving this recent change in activity. It is possible that the mixture of illicit street drugs in our community changed. Often strong opioids are unknowingly added into the illicit drug supply.
This alert should serve as a notice to:
- Recognize the signs of an overdose:
- Pale, sweaty or clammy skin
- Lips/fingertips turn blue
- Slow or irregular breathing: gasping, gurgling, or snoring
- Difficult or unable to wake
- Always call 911 if you suspect someone is overdosing
- Avoid using street drugs alone; keep an eye out for your friends/family
- Carry Narcan (naloxone) and be prepared to use multiple doses when necessary
- Contact the Dane County Behavioral Health Resource Center for treatment and recovery resources
Resources for the Community
- Overdose Prevention: We Can All Save a Life Video
- Pharmacies Dispensing Naloxone
- Syringe Service Program at Public Health Madison & Dane County: (608) 243-0411
- Dane County Behavioral Health Resource Center: (608) 267-2244
- Public Health Media Inquiries, firstname.lastname@example.org
- Madison Police Department Public Information Office, https://www.cityofmadison.com/police/newsroom/
Category:Health & Safety